MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF ELECTRODES, RIGID

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF ELECTRODES, RIGID
Model Number A6282
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that after a therapeutic laparoscopic cholecystectomy procedure it was noticed that the hook at the distal end of the hf resection electrode was missing.It is unclear whether it may have fallen into the patient during the procedure.No further information was provided but there was no report about an adverse event ot patient injury.
 
Event or Problem Description
Olympus was informed that after a therapeutic laparoscopic cholecystectomy procedure it was noticed that the hook at the distal end of the hf resection electrode was deformed, but no fragments fell into the patient.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation in hinode, japan (omsc) (returned to omsc on 2021/11/30).The evaluation at omsc hinode confirmed that the electrode was bent which was caused by the application of excessive force during use.Therefore, this event/incident was attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-ELECTRODE, HOOK, 5 X 330 MM
Common Device Name
HF ELECTRODES, RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
BOWA-ELECTRONIC GMBH & CO KG
heinrich-hertz-strasse 4-10
gomaringen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12868743
Report Number9610773-2021-00339
Device Sequence Number3607868
Product Code GCJ
UDI-Device Identifier04042761028868
UDI-Public04042761028868
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA6282
Device Catalogue NumberA6282
Device Lot Number313631
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown